Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 24, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 17, 2013, 2:53 AM CDT for Lincoln County, Russell County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2013, 2:53 AM CDT (07:53 UTC)
- Expired
- Apr 17, 2013, 3:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 151 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WUUS53 KICT 170753 SVRICT KSC105-167-170845- /O.NEW.KICT.SV.W.0024.130417T0753Z-130417T0845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 253 AM CDT WED APR 17 2013 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS... EASTERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 345 AM CDT * AT 249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF SUSANK...AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... BUNKER HILL...DORRANCE...LURAY...LUCAS AND WILSON LAKE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 188 AND 204. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3914 9836 3870 9856 3870 9888 3914 9869 TIME...MOT...LOC 0754Z 208DEG 40KT 3879 9872 HAIL...1.00IN WIND...<50MPH $$
3 follow-up statements
020 WWUS53 KICT 170801 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 301 AM CDT WED APR 17 2013 KSC105-167-170845- /O.CON.KICT.SV.W.0024.000000T0000Z-130417T0845Z/ RUSSELL KS-LINCOLN KS- 301 AM CDT WED APR 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL 345 AM CDT... AT 258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUNKER HILL... AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LURAY...LUCAS AND WILSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3914 9836 3870 9856 3870 9888 3914 9869 TIME...MOT...LOC 0801Z 208DEG 40KT 3887 9866 HAIL...1.00IN WIND...<50MPH $$
553 WWUS53 KICT 170821 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 321 AM CDT WED APR 17 2013 KSC105-167-170845- /O.CON.KICT.SV.W.0024.000000T0000Z-130417T0845Z/ RUSSELL KS-LINCOLN KS- 321 AM CDT WED APR 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL 345 AM CDT... AT 319 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF DORRANCE...AND MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LURAY AND LUCAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3914 9836 3870 9856 3870 9888 3914 9869 TIME...MOT...LOC 0821Z 208DEG 40KT 3894 9857 HAIL...1.00IN WIND...<50MPH $$
654 WWUS53 KICT 170836 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT WED APR 17 2013 KSC105-167-170846- /O.EXP.KICT.SV.W.0024.000000T0000Z-130417T0845Z/ RUSSELL KS-LINCOLN KS- 336 AM CDT WED APR 17 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN AND EASTERN RUSSELL COUNTIES WILL EXPIRE AT 345 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3914 9836 3870 9856 3870 9888 3914 9869 TIME...MOT...LOC 0836Z 208DEG 40KT 3906 9842 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 11:57 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 16, 11:57 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1157 PM CDT TUE APR 16 2013 .UPDATE... ISSUED AT 937 PM CDT TUE APR 16 2013 CURRENT GRID/ZONES HAVE A GOOD HANDLE ON THE FORECAST OVERNIGHT...BUT TIMING MAY BE DELAYED UNTIL CLOSER TO MIDNIGHT. LATEST RUC40 DOES SHOW 850-700H MOISTURE TRANSPORT INCREASING OVER NRN OK AT THIS TIME...WITH MOISTURE TRANSPORT VECTORS TAKING THIS MOIST LAYER INTO SOUTH CENTRAL KS BETWEEN 04-06Z. STILL THINKING THAT THE INCREASED LIFT AND INSTABILITY ASSOCIATED WITH THIS MOISTURE WILL LEAD TO ELEVATED CONVECTION DEVELOPING JUST TO THE WEST OF KHUT AND KICT...CLOSER TO MIDNIGHT....OVER THE TOP OF A SHALLOW COLD AIRMASS. BULK SHEAR AND THE MAGNITUDE OF THE MUCAPE SUGGESTS THAT A SEVERE HAIL THREAT EXISTS WITH THE STRONGER STORMS THAT DEVELOP...GIVEN THAT SOME ELEVATED SUPERCELLS LOOK POSSIBLE. EXPECT THIS CONVECTION TO GRADUALLY LIFT NORTH-NORTHEAST OVERNIGHT INTO EARLY ON WED...WITH MORE WIDELY SCATTERED SHOWERS LOCATED FURTHER SOUTH. SO EXPECTING A STORMY NIGHT INTO EARLY WED. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 335 PM CDT TUE APR 16 2013 STRONG LOW LEVEL WARM/MOIST ADVECTION WILL COMMENCE ABOVE THE SHALLOW COLD LAYER ACROSS MUCH OF THE FORECAST AREA TONIGHT WHICH WILL RESULT IN MODEST TO POSSIBLY STRONG ELEVATED INSTABILITY. THIS IN COMBO WITH STRONG DEEP LAYER SHEAR WILL RESULT IN A SEVERE HAIL RISK ACROSS MUCH OF THE AREA. THIS INITIAL ACTIVITY COULD DEVELOP ABOUT ANYWHERE ACROSS CENTRAL OR SOUTHEAST KANSAS...WITH THE TREND OF SPREAD AND COVERAGE ALONG AND NORTH OF I-70 LATER IN THE NIGHT. THE MAIN CHALLENGE IS NORTHWARD RETREAT OF THE SURFACE WARM FRONT ACROSS NORTHEAST OKLAHOMA INTO SOUTHERN KANSAS ON WEDNESDAY. THERE REMAINS TWO DIFFERENT CAMPS...WITH THE GFS THE MOST AGGRESSIVE IN BOWING IT NORTH TO NEAR I-70 CORRIDOR BY LATE AFTERNOON. THE NAM AND ECMWF CONTINUE TO SUPPRESS ITS MIGRATION TO JUST SOUTHEAST OF THE I-35 CORRIDOR. THE LATTER SOLUTION HAS GARNERED RUN TO RUN FORECAST CONSENSUS CONSIDERING THE MAGNITUDE OF THE COLD EARLY SPRING AIRMASS IN PLACE. THEREFORE PLAN TO LEAN TOWARD THIS SOLUTION FOR THIS FORECAST CYCLE WHICH WOULD PLACE THE GREATER SEVERE RISK ON WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST KANSAS INTO NORTHEAST AND CENTRAL OKLAHOMA. CONSIDERABLE CLOUD COVER MAY LIMIT THE POTENTIAL INSTABILITY ALONG THE FRONT ACROSS SOUTHEAST KANSAS IN THE WARM SECTOR...THOUGH FORCING ALONG THE BOUNDARY AND SHEAR WILL BE SUFFICIENT FOR SUSTAINED UPDRAFTS AND SEVERE POTENTIAL FOR HAIL AND WIND. THE TORNADO RISK MAY BE LIMITED TO INTERACTION ALONG FRONTAL BOUNDARY WITH BETTER POTENTIAL WITH MORE DISCRETE CELLS FURTHER SOUTH ACROSS OKLAHOMA. THE NEXT CHALLENGE IS WITH THE NEXT SURGE OF COLD AIR AND POST FRONTAL PRECIPITATION ON WEDNESDAY NIGHT INTO THURSDAY. WHILE NOT QUITE AS IMPRESSIVE AS LAST WEEK...IT DOES LOOK LIKE WE WILL GET A TRANSIENT AREA OF A LIGHT WINTRY MIX ACROSS CENTRAL KANSAS PERHAPS AS FAR EAST AS THE FLINT HILLS. THIS COULD BE FREEZING RAIN AND/OR SNOW...THOUGH FOR NOW ANY ACCUMS ARE EXPECTED TO BE VERY LIGHT. THIS WILL BE FOLLOWED BY RECORD COLD AND A FREEZE THURSDAY NIGHT. THIS WILL LIKELY NECESSITATE A FREEZE HEADLINE AT SOME POINT IN THE NEXT DAY OR SO. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 335 PM CDT TUE APR 16 2013 THE MEAN LONGWAVE PATTERN WILL CONTINUE TO SUPPORT THE REAMPLIFICATION OF AN UPPER TROF ACROSS THE CENTRAL CONUS BY EARLY NEXT WEEK...WHICH WILL SEND ANOTHER UNSEASONABLY CHILLY AIRMASS SOUTH ACROSS THE PLAINS. SO AFTER A MODEST AND BRIEF WARM-UP...TEMPERATURES LOOK TO DROP BACK WELL BELOW CLIMO BY NEXT TUESDAY. DARMOFAL && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1155 PM CDT TUE APR 16 2013 QUITE A MIXED BAG OF TAF FLIGHT CATEGORIES ACROSS THE FORECAST AREA...AS LOW/MID LEVEL MOISTURE CONTINUES TO OVERRUN THE SHALLOW COLD AIRMASS IN PLACE ACROSS KS. THIS WIDESPREAD CLOUD COVER HAS LED TO IFR CEILINGS ACROSS MOST OF SRN KS INCLUDING THE KCNU/KICT TAF SITES...WITH MVFR CEILINGS AT KHUT/KRSL/KSLN. EXPECTING PESSIMISTIC AVIATION CONDITIONS OVERNIGHT AS LOW LEVEL MOISTURE TRANSPORT CONTINUES TO OVERRUN THE COLD AIR IN PLACE. THIS WILL LEAD TO IFR CEILINGS SPREADING INTO CEN KS AS WELL. THIS MOISTURE TRANSPORT AND WARM ADVECTION WILL ALSO LEAD TO ELEVATED CONVECTION BREAKING OUT ACROSS THE REGION SOMETIME AFTER 08Z/WED... GENERALLY ALONG A LINE FROM KP28-KHUT-KSLN. BUT COULD SEE WIDELY SCATTERED ELEVATED TSRA ACROSS MOST OF SRN/CEN KS. SO WILL GO WITH -SHRA/VCTS FOR MOST LOCATIONS AFTER 08Z. WILL ALSO WITH TEMPO TSRA FOR KSLN TAF SITE 08-11Z...FOR THE MOST LIKELY LOCATION OF TRAINING CONVECTION. THE MAIN SFC WARM FRONT WILL LIFT NORTH INTO THE FORECAST AREA ON WED. THERE IS SOME QUESTION/UNCERTAINTY ON HOW FAR NORTH THIS BOUNDARY WILL LIFT...BUT CURRENT THINKING SUGGESTS TO BE ALONG THE KS TURNPIKE. THIS WILL SHIFT WINDS SOUTH OF FRONT TO THE SOUTH...FOR THE KCNU TAF. WHILE AREAS STILL NORTH OF THE BOUNDARY WILL SHIFT TO THE NORTH. WILL ALSO SEE A CONTINUED SCT CHANCE OF SHRA/VCTS TO THE NORTH OF THE BOUNDARY AS WELL...SO WILL KEEP THIS GOING FOR THE KRSL/KSLN/KHUT AND KICT TAFS. COULD SEE A BREAK IN THE CONVECTION FOR THE KCNU TAF SITE FOR MIDDAY WED. BUT RENEWED VIGOROUS CONVECTION IS EXPECTED ACROSS MOST OF SE KS FOR WED AFTN. KETCHAM && .FIRE WEATHER... ISSUED AT 335 PM CDT TUE APR 16 2013 GRASSLAND FIRE WEATHER CONCERNS REMAIN LOW DUE TO FREQUENT CHANCES FOR PRECIPITATION THRU MUCH OF THE FORECAST PERIOD. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 57 36 43 / 50 70 80 50 HUTCHINSON 40 52 33 41 / 60 70 80 40 NEWTON 41 54 35 40 / 60 70 80 50 ELDORADO 42 61 37 43 / 60 80 90 50 WINFIELD-KWLD 45 68 38 45 / 50 70 80 50 RUSSELL 36 48 30 39 / 60 60 70 40 GREAT BEND 37 49 30 40 / 60 60 70 40 SALINA 39 52 33 40 / 70 70 80 50 MCPHERSON 40 52 33 40 / 70 70 80 50 COFFEYVILLE 49 75 45 48 / 50 80 90 60 CHANUTE 45 73 43 45 / 60 80 90 60 IOLA 44 72 42 45 / 60 80 90 60 PARSONS-KPPF 47 75 44 47 / 50 80 90 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 16, 9:52 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 952 PM CDT TUE APR 16 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 952 PM CDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA WITH STRONG TO SEVERE STORMS POSSIBLE. THE GREATEST RISK FOR LARGE HAIL UP TO GOLF BALL SIZE WILL BE ALONG OR NORTH OF HIGHWAY 54. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OCCASIONAL THUNDERSTORMS CAN BE EXPECTED ON WEDNESDAY WITH STRONG STORMS POSSIBLE ACROSS THE ENTIRE AREA. SEVERE STORMS WILL BE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE GREATEST RISK FOR SEVERE STORMS WILL BE LOCATED NEAR THE SURFACE WARM FRONT WHICH IS EXPECTED TO CREEP NORTH INTO SOUTHEAST KANSAS. DAMAGING WINDS TO 65 MPH AND LARGE HAIL UP TO GOLF BALL SIZE WILL BE THE PRIMARY THREATS. HOWEVER A BRIEF TORNADO WILL ALSO BE POSSIBLE ACROSS SOUTHEAST KANSAS DURING THE LATE AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY NIGHT...MAINLY OVER SOUTHEAST KANSAS...WITH A FEW STRONG STORMS POSSIBLE. LIGHT WINTRY PRECIPITATION IS POSSIBLE AS MUCH COLDER AIR SURGES SOUTH ACROSS THE AREA EARLY THURSDAY MORNING. THERE IS A CHANCE FOR LIGHT FREEZING RAIN AND LIGHT SNOW...MAINLY WEST OF A SALINA TO WICHITA LINE. RECORD COLD TEMPERATURES OF 25 TO 30 DEGREES ARE LIKELY OVER MOST AREAS THURSDAY NIGHT AND FRIDAY MORNING. A FREEZE WARNING MAY BE NEEDED WITH LATER FORECASTS IF CONFIDENCE REMAINS HIGH ON A FREEZE OCCURRING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT FOR LOCATIONS MAINLY NORTH OF HIGHWAY 54. HOWEVER SPOTTER ACTIVATION IS MORE PROBABLE ON WEDNESDAY AFTERNOON AND EVENING FOR LOCATIONS MAINLY EAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KETCHAM
In the hours before
Special weather statement, Apr 17, 1:55 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 155 AM CDT WED APR 17 2013 KSZ048-170730- ELLSWORTH- 155 AM CDT WED APR 17 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH COUNTY... AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LORRAINE...OR 7 MILES SOUTH OF ELLSWORTH...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3887 9825 3887 9794 3854 9818 3863 9838 TIME...MOT...LOC 0655Z 210DEG 45KT 3867 9822 KETCHAM
Special weather statement, Apr 17, 2:00 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT WED APR 17 2013
KSZ032-033-170730-
LINCOLN-RUSSELL-
200 AM CDT WED APR 17 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...
AT 156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF DORRANCE...OR 19 MILES
SOUTHEAST OF RUSSELL...AND MOVING NORTHEAST AT 50 MPH.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3912 9895 3915 9797 3889 9794 3887 9849
3870 9850 3871 9901
TIME...MOT...LOC 0700Z 210DEG 45KT 3877 9854
KETCHAMSpecial weather statement, Apr 17, 2:25 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT WED APR 17 2013
KSZ032-033-048-170800-
ELLSWORTH-LINCOLN-RUSSELL-
225 AM CDT WED APR 17 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES...
AT 220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DORRANCE...OR 14 MILES EAST OF RUSSELL...
AND MOVING NORTH AT 60 MPH.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. A LARGE
AMOUNT OF SMALL HAIL IS POSSIBLE...THAT COULD COVER THE GROUND FOR A
SHORT TIME.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3913 9886 3913 9798 3889 9800 3872 9852
3871 9902
TIME...MOT...LOC 0724Z 198DEG 51KT 3897 9858
KETCHAMSpecial weather statement, Apr 17, 2:27 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 227 AM CDT WED APR 17 2013 KSZ047-170800- BARTON- 227 AM CDT WED APR 17 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOISINGTON...OR 7 MILES NORTH OF GREAT BEND...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. A LARGE AMOUNT OF SMALL HAIL IS POSSIBLE...THAT COULD COVER THE GROUND FOR A SHORT TIME. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3868 9900 3870 9849 3841 9860 3842 9902 TIME...MOT...LOC 0726Z 213DEG 45KT 3848 9882 KETCHAM
Special weather statement, Apr 17, 2:36 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
236 AM CDT WED APR 17 2013
KSZ053-170800-
CHASE-
236 AM CDT WED APR 17 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...
AT 234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF MATFIELD GREEN...OR 8 MILES
SOUTH OF COTTONWOOD FALLS...AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9635 3830 9635 3819 9655 3826 9675
3853 9658 3852 9636
TIME...MOT...LOC 0736Z 219DEG 36KT 3828 9658Special weather statement, Apr 17, 2:48 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT WED APR 17 2013
KSZ032-170830-
RUSSELL-
248 AM CDT WED APR 17 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...
AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUSANK...OR 14 MILES SOUTH OF RUSSELL...
AND MOVING NORTH AT 45 MPH.
PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3914 9871 3914 9848 3904 9848 3869 9852
3870 9892 3914 9882 3914 9872
TIME...MOT...LOC 0748Z 200DEG 38KT 3874 9878The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:26 AM CDT | Special Weather Statement | ICT | Rice | 34 min |
| Apr 17, 1:37 AM CDT | Special Weather Statement | ICT | Barton | 53 min |
| Apr 17, 1:55 AM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| Apr 17, 2:00 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 30 min |
| Apr 17, 2:25 AM CDT | Special Weather Statement | ICT | Lincoln, Russell | 35 min |
| Apr 17, 2:27 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Apr 17, 2:36 AM CDT | Special Weather Statement | ICT | Chase | 24 min |
| Apr 17, 2:48 AM CDT | Special Weather Statement | ICT | Russell | 42 min |
| Apr 17, 3:19 AM CDT | Special Weather Statement | ICT | Harvey | 26 min |
| Apr 17, 3:33 AM CDT | Special Weather Statement | ICT | Lincoln | 42 min |
| Apr 17, 3:40 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 50 min |
| Apr 17, 1:44 PM CDT | Special Weather Statement | ICT | Barton, Rice | 31 min |
| Apr 17, 2:07 PM CDT | Special Weather Statement | ICT | Barton, Rice | 23 min |
| Apr 17, 2:08 PM CDT | Special Weather Statement | ICT | Reno | 37 min |
| Apr 17, 2:17 PM CDT | Special Weather Statement | ICT | Saline | 28 min |
| Apr 17, 2:19 PM CDT | Special Weather Statement | ICT | Barton, Rice | 26 min |
| Apr 17, 2:21 PM CDT | Special Weather Statement | ICT | Russell | 24 min |
| Apr 17, 2:47 PM CDT | Special Weather Statement | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 28 min |
| Apr 17, 2:58 PM CDT | Flood Watch | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 13 hr |
| Apr 17, 3:05 PM CDT | Winter Weather Advisory | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 16 hr |
| Apr 17, 3:06 PM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| Apr 17, 3:21 PM CDT | Special Weather Statement | ICT | Reno | 24 min |
| Apr 17, 3:44 PM CDT | Special Weather Statement | ICT | McPherson | 31 min |
| Apr 17, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno | 40 min |
| Apr 17, 4:20 PM CDT | Special Weather Statement | ICT | Saline | 25 min |
| Apr 17, 4:38 PM CDT | Special Weather Statement | ICT | Saline | 37 min |
| Apr 17, 5:33 PM CDT | Special Weather Statement | ICT | Chase | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.